MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Material Opacification (1426)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a5: ethnicity: unknown/not provided.Section d6a: if implanted, give date: not applicable, as lens was inserted and then removed in the same procedure.Section d6b: if explanted, give date: not applicable, as lens was inserted and then removed in the same procedure.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that during the unfolding process of a single-piece preloaded monofocal intraocular lens (iol), a central inclusion defect that resembled a bubble was observed.The doctor used micro scissors and forceps to cut and remove the lens in pieces.Subsequently, a replacement iol was implanted without complications.The lens loader preparation and insertion process went smoothly and without issues.The tech and the doctor stated that the issues that occurred were not caused by an error during prepping, loading, or insertion.There was patient contact.Additional information was received and stated that the iol was fully implanted in the patient's left eye when the malfunction was observed.The replacement was a non-johnson and johnson iol.There were no reported patient injuries.No unplanned surgical interventions such as, incision enlargement, sutures, or vitrectomy.No medication prescribed that was outside of the standard of care.The patient outcome is good.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data: in reviewing the initial mdr 3012236936-2026-0000275, it was noticed that the "type of investigation" codes 4109 (historical data analysis) and 3331 (analysis of production records) along with the narrative to support the "type of investigation" codes was inadvertently not included; therefore, it is captured in this supplemental report: manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed.The search revealed that no similar complaints for this po number have been received.The following fields have been updated accordingly: section h6: type of investigation: code 4109 (historical data analysis) and code 3331 (analysis of production records) all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
The product was received for evaluation.Device evaluation: visual inspection revealed that the handpiece was received with the plunger rod fully advanced.Viscoelastic residue was observed throughout the cartridge; stress marks were observed on the cartridge tip.The cartridge tip and cartridge was damaged.No issues were identified with the lens module, device assembly, and plunger rod advancement.The plunger rod tip was slightly bent.The lens was received cut in half and coated in viscoelastic residue; one lens half had a detached haptic.The lens halves were cleaned revealing that the lens was damaged and scratched; no bubble was observed.The complaint issue "inclusions" was not identified during product evaluation.The observed "lens damaged" is similar to the reported complaint issue.However, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.The following fields were updated accordingly: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: jan 26, 2026.Section h3: device evaluated by manufacturer: yes.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key24225075
Report Number3012236936-2026-000027
Device Sequence Number12860126
Product Code HQL
UDI-Device Identifier05050474636071
UDI-Public(01)05050474636071(17)281023
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000195
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2026
Supplement Date Received by Manufacturer02/10/2026
03/20/2026
Initial Report FDA Received Date01/30/2026
Supplement Report FDA Received Date03/06/2026
04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age85 YR
Patient SexMale
Patient Weight74 KG
Patient RaceWhite